Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Afraid of Change
Nov 27, 2004

Dr. Lee,

I have been positive for 2 1/2 years and I am currently on Invirase(4 caps once a day)and Kaletra(3 caps once a day). My VL as of 11/17/04 was undetectable and my cd4 was 384. I am losing fat around my, thighs, legs and buttocks. I feel that Kaletra is the cause. What should i do to relieve this? Do recommend a change in meds? i have read abouth the side effects of the other meds and I am very scared.

Afraid of Change

Response from Dr. Lee

You have not indicated why you are on this unusual regimen (only one class of medicine). If your virus is undetectable, it must be working for you. So, consider changes carefully.

Fat loss can be associated with HIV infection without any medicines at all. There are some antiviral medicines which are thought to make the fat loss worse (mostly the nucleosides, rather than the protease inhibitors). The Kaletra is unlikely to be causing these changes. Your fat loss may not be attributed to the medicines, but to more general changes related to being infected with the virus. I suggest that you carefully review with your doctor which treatments you have previously taken and why you changed. Then you can decide what other treatment options you have (and what the potential side effects may be) and whether it is worth the making a switch.

Be well.


Previous
AZT Treatment in Infants
Next
HELP IM PREGNANT

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement